MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number V5-10114
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that on an intubated patient, the "15mm hub connector coming out multiple times".The issue was resolved as "they just kept putting it back in".There was no patient harm, desaturation, or injury.The patient did not require reintubation.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one-unit v5-10114 et tube, cf,7.0, nova plus for investigation.The sample was returned without its original packaging.The returned sample was visually examined with and without magnification.Visual examination confirmed that the correct size connector was returned.The connector was not inserted to the proper insertion depth.It appeared that the connector was only inserted as far as it was during manufacturing.There are no indentations in the tube that would indicate the connector was ever inserted further into the tube, as per the ifu.Functional inspection was performed to test proper insertion of the connector.The connector was able to be inserted further into the tube.Dhr review could not be conducted since the lot number was not provided.The ifu for this product was reviewed as a part of this complaint investigation.The ifu states, "the 15 mm connector may be loosely seated due to the relaxation of the tube material around the connector.Seat the connector firmly in the tracheal tube.For a secure connection, the contacting surfaces must be clean and dry when seating the connector." "seat the 15 mm connector firmly in the adapter on the ventilator equipment to prevent disconnection during use.Ordinarily the security of the connection is increased by twisting the two elements together." "non-standard dimensions of some connectors on ventilator or anesthesia equipment may make it difficult to securely mate with the tracheal tube 15 mm connector.Use only the equipment having 15 mm connectors that are standard in compliance with iso 5356-1." the reported complaint of "detached - connector" was confirmed based upon the sample received.One sample was returned for investigation.Visual examination revealed that the connector was not inserted to the proper insertion depth.It appeared that the connector was only inserted as far as it was at the time of manufacturing.There are no indentations in the tube that would indicate the connector was ever inserted further into the tube, as per the ifu.The ifu states that the connector is loosely seated and that the end user should firmly seat the connector prior to use.Based on the condition of the returned sample, it appears that the end user did not follow the ifu.Therefore, the root cause of this complaint is user error.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ET TUBE,CF,7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key17444427
Report Number3003898360-2023-01176
Device Sequence Number14124867
Product Code BTR
UDI-Device Identifier04026704588756
UDI-Public04026704588756
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV5-10114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown